What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 9, 4:34 PM MST, 41 minutes earlier.
Area forecast discussion, Aug 9, 4:34 PM MST, 41 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
634 PM CDT Mon Aug 9 2021
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Mon Aug 9 2021
VFR with a S to SE wind. May see a nocturnal jet kick in tonight
at MAF and FST... and to a lesser extent at INK and PEQ. Still
have a few lingering storms from Lea County to the Big Bend but
these are on a downward trend.
&&
.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 224 PM CDT Mon Aug 9 2021
An upper level ridge is over New Mexico and Texas with northwest
upper winds over the area. Very moist air is present with dewpoints
in the upper 60s and lower 70s across the eastern Permian Basin and
Lower Trans Pecos. Dewpoints are in the 50s and 60s further west.
Showers and thunderstorms are already developing in and around the
Davis and Guadalupe Mountains. Showers and thunderstorms are
expected to continue to develop this afternoon and evening from
Southeast New Mexico south to the Big Bend. The greatest threats
with these storms will be heavy rainfall, gusty winds, and frequent
lightning. Temperatures today will be hot with highs in the upper
90s and triple digits across most of the area. Upper ridging will
remain across the region on Tuesday with temperatures a little
cooler than today. Rain and storm chances will extend further east
on Tuesday with portions of the western Permian Basin possibly being
impacted by convection. Overnight lows tonight and tomorrow night
will be in the 60s and 70s with high moisture across the area.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 224 PM CDT Mon Aug 9 2021
Not many changes to the extended, as the trend remains cooler and
wetter. Wednesday morning, upper-level ridging will extend from
NorCal down through Texas and through the Gulf Coast states. This
feature will weaken over West Texas and Southeast New Mexico through
the weekend as the ridge develops west and north, re-centering over
the SW CONUS. Thicknesses will diminish as a result, w/highs
dropping to at or below normal by around midweek, where they'll stay
through the end of this forecast. W/return flow keeping Gulf
moisture in place, overnight lows will remain above-normal, although
model trends suggest they could drop a degree or two over the next
week as well.
Regarding rain chances, the general pattern each day has been
orographic development each afternoon over the higher terrain, and
we see no reason why this won't continue, at least through Friday,
and NBM handles this reasonably well. This weekend, as the ridge
redevelops west and north, north flow aloft will develop over the
region, allowing rain chances to increase farther east. All models
show decent height falls Saturday afternoon though the extended to
help things along. It would be nice to get some decent QPE out of
this activity, but ensembles show normal to below-normal PWATs
through the extended. The non-summer continues :(.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 74 96 72 94 / 0 0 10 0
Carlsbad 73 97 71 93 / 20 30 30 20
Dryden 74 97 73 96 / 10 10 10 10
Fort Stockton 73 98 71 94 / 10 20 10 20
Guadalupe Pass 71 89 67 84 / 30 40 30 30
Hobbs 70 96 70 91 / 10 20 20 20
Marfa 64 91 63 86 / 30 40 30 40
Midland Intl Airport 73 96 72 93 / 0 10 10 10
Odessa 73 97 72 93 / 10 10 10 10
Wink 75 100 74 96 / 10 20 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...72
LONG TERM....89
AVIATION...72
Hazardous weather outlook, Aug 9, 9:45 AM MST, 7 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1145 AM CDT Mon Aug 9 2021
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-101645-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1145 AM CDT Mon Aug 9 2021 /1045 AM MDT Mon Aug 9 2021/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
Thunderstorms are possible this afternoon and evening, mainly west of
the Pecos. Any storms that do develop will be accompanied by
frequent lightning, small hail, gusty winds, and brief, heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
44
In the hours before
Special weather statement, Aug 9, 1:46 PM MST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
346 PM CDT Mon Aug 9 2021
TXZ075-274-092130-
Pecos TX-Reeves County Plains TX-
346 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Pecos
and southeastern Reeves Counties through 430 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 22
miles west of Fort Stockton, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Firestone Test Track.
This includes Interstate 10 between mile markers 231 and 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 10318 3079 10338 3112 10332 3104 10302
TIME...MOT...LOC 2046Z 197DEG 13KT 3084 10326
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
91Special weather statement, Aug 9, 2:29 PM MST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
429 PM CDT Mon Aug 9 2021
TXZ067-274-092215-
Ward TX-Reeves County Plains TX-
429 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of central Reeves and
west central Ward Counties through 515 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm 19
miles southeast of Pecos, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pecos, Barstow, Toyah Lake, Pecos Municipal Airport and B F Goodrich
Testing Track.
This includes Interstate 20 between mile markers 40 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3125 10325 3110 10341 3122 10358 3148 10350
3148 10332
TIME...MOT...LOC 2129Z 130DEG 8KT 3117 10334
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
87Special weather statement, Aug 9, 3:02 PM MST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
502 PM CDT Mon Aug 9 2021
TXZ059-060-067-092245-
Loving TX-Ward TX-Winkler TX-
502 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of eastern Reeves,
northern Ward, southwestern Winkler and southeastern Loving Counties
through 545 PM CDT...
At 502 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Barstow, or 14 miles east of Pecos, moving northeast at
25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thorntonville, Pyote and Wickett.
This includes Interstate 20 between mile markers 51 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3183 10333 3156 10291 3138 10322 3139 10325
3143 10326 3141 10328 3142 10331 3152 10343
TIME...MOT...LOC 2202Z 216DEG 20KT 3146 10326
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
87Special weather statement, Aug 9, 3:34 PM MST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
534 PM CDT Mon Aug 9 2021
TXZ277-279-092300-
Central Brewster County TX-Davis Mountains TX-
534 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of west central
Brewster County through 600 PM CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Marathon, or 23 miles southeast of Alpine, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marathon and Elephant Mountain Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3009 10357 3028 10343 3020 10313 2983 10336
TIME...MOT...LOC 2234Z 316DEG 23KT 3010 10342
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
87Special weather statement, Aug 9, 3:46 PM MST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
546 PM CDT Mon Aug 9 2021
NMZ034-TXZ050-059-060-092330-
Southern Lea County NM-Loving TX-Andrews TX-Winkler TX-
546 PM CDT Mon Aug 9 2021
...A strong outflow boundary and multiple strong thunderstorms will
impact portions of southeastern Lea, southwestern Andrews, central
Winkler and northeastern Loving Counties through 630 PM CDT/530 PM
MDT/...
At 545 PM CDT/445 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles west of Wink, moving northeast at 25 mph with
an outflow boundary near Kermit moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kermit, Jal, Wink, Jal Airport, Bennett and Winkler County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3166 10306 3183 10334 3224 10338 3209 10286
TIME...MOT...LOC 2245Z 210DEG 22KT 3178 10328
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
87Special weather statement, Aug 9, 5:10 PM MST, 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
710 PM CDT Mon Aug 9 2021
TXZ045-046-050-051-061-062-100045-
Midland TX-Martin TX-Dawson TX-Andrews TX-Ector TX-Gaines TX-
710 PM CDT Mon Aug 9 2021
...Strong outflow boundary will impact portions of eastern Ector,
eastern Andrews, northwestern Midland, eastern Gaines, western
Martin and southwestern Dawson Counties through 745 PM CDT...
At 709 PM CDT, Doppler radar was tracking a strong outflow boundary
extending from 9 miles northeast of Seminole to 15 miles southwest
of Gaines County Airport to near Andrews to 7 miles northeast of
Goldsmith to near West Odessa. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midland, Odessa, Andrews, Seminole, Midland International Air and
Space Port, Gaines County Airport, West Odessa, Loop, Cotton Flat,
Florey, Warfield, Midland Airpark, McKenzie Lake, Skywest Airport,
Odessa Schlemeyer Field, Penwell, Gaines County Park and Andrews
County Airport.
This includes Interstate 20 between mile markers 99 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3295 10220 3252 10201 3228 10204 3205 10202
3178 10201 3172 10263 3202 10255 3227 10264
3248 10282 3290 10272
TIME...MOT...LOC 0009Z 266DEG 39KT 3278 10250 3248 10278 3227 10260
3203 10251 3188 10250
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87